MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INSERT HANDLE; APPLIANCE,FIXATION,NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH INSERT HANDLE; APPLIANCE,FIXATION,NAIL
Catalog Number 03.168.008
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation surgery for the right femoral neck fracture with femoral neck system (fns).While drilling the locking screw the surgeon drilled through the ¿2 hole plate¿ of the insertion handle in error.He drilled then through the ¿1 hole plate¿ of the insertion handle and inserted a locking screw.The surgery was delayed by less than 30 minutes.On (b)(6) 2019, the hospital reported that the patient got a subtrochanteric fracture on the mistakenly drilled position (reported in (b)(4)).The patient will undergo a revision surgery with artificial bone and afn.Concomitant devices: unknown drill (part # unknown, lot # unknown, quantity 1), unknown locking screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) insert handle.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The received x-rays were reviewed, the described occurrence with using the incorrect 2-hole set up of the insertion handle can be confirmed as there is an unoccupied hole below the locking screw visible in the bone.Based on the provided information is there no allegation against the insertion handle as this was an user error.Therefore no further investigation on the handle is required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT HANDLE
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9411466
Report Number8030965-2019-70748
Device Sequence Number16877536
Product Code KTT
UDI-Device Identifier07611819657342
UDI-Public(01)07611819657342
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.168.008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/20/2019
01/21/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/15/2020
02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - POWERED DRIVERS/HANDPIECES; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR